Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Took xanax, heart was thumping hard and little anxiety. Can I take another xanax?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3041 Questions
i took one .25 xanax at 5am, which helped me little, but my heart was still thumping hard and i still felt a little anxiety. I took another at 10am, and my heart still seems to be thumping. Is it ok to take another now(12:50pm)?
Posted Mon, 1 Jul 2013 in Mental Health
Answered by Dr. Ivan R. Rommstein 15 minutes later
Hi and welcome to XXXXXXX

Thank you for your query.

Since this is low dose Xanax you can take it now again. Even .5mg xanax can be taken 3-4 times daily for mild anxiety disorders, but your daily dose shouldn't exceed 2mg.

Every 6 hours is optimal interval, but anyway, don't take it too frequently. It may not have effect on heart palpitation if these palpitations(thumping) aren't caused by emotional stress or anxiety.

Better try to rest in dark and peaceful room, drink enough liquids and eat easier food. Also, in your case, benzodiazepines would maybe be better solution so if your difficulties persist for more 48 hours consult your doctor about it.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor